Alert archive / Florida / Wind Advisories in 2019

Wind Advisory 1, NWS Miami, FL

December 19, 2019Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Dec 19, 2019, 3:30 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Dec 19, 2019, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2019, 3:30 AM EST (08:30 UTC)
In effect from
Dec 19, 2019, 7:00 AM EST
Expired
Dec 19, 2019, 9:45 PM EST
In force
15 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2019-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2019-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS72 KMFL 190830
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
330 AM EST Thu Dec 19 2019

FLZ168-172-173-201200-
/O.NEW.KMFL.WI.Y.0001.191219T1200Z-191220T1200Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
330 AM EST Thu Dec 19 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
FRIDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...From 7 AM this morning to 7 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baxter
2 follow-up statements
082 
WWUS72 KMFL 192203
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
503 PM EST Thu Dec 19 2019

FLZ168-172-173-200615-
/O.CON.KMFL.WI.Y.0001.000000T0000Z-191220T1200Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
503 PM EST Thu Dec 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...From 7 AM this morning to 7 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
485 
WWUS72 KMFL 200245
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
945 PM EST Thu Dec 19 2019

FLZ168-172-173-200345-
/O.CAN.KMFL.WI.Y.0001.000000T0000Z-191220T1200Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
945 PM EST Thu Dec 19 2019

...WIND ADVISORY IS CANCELLED...

While gusty wind to around 30 miles per hour is still possible
tonight, the wind is forecast to remain below advisory criteria
for the remainder of the night.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Dec 19, 3:26 AM EST, 4 minutes earlier.

Area forecast discussion, Dec 19, 3:26 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
326 AM EST Thu Dec 19 2019

.Short Term...

Today through Friday...

A cold front will remain nearly stationary over the Florida
Straits today through Friday, as high pressure moves eastward
across the Southeastern United States. This will allow for the
pressure gradient to tighten over South Florida through Friday
leading to breezy to windy easterly winds. At this same time,
showers will develop over the Atlantic waters and move quickly
westward into South Florida. The highest POPs will be over the
east coast metro areas decreasing towards the west coast metro
areas.

The wind gusts should get into the wind advisory conditions along
the east coastal areas today into tonight, as the latest short
range models are showing winds just above the surface at wind
advisory levels and these winds should mix down to the surface
along the east coastal areas. Therefore, a Wind Advisory will be
issue for the east coastal areas through tonight.

.Long Term...

Saturday through Sunday...

The patteren transitions into a more complex and unsettled one
for the weekend. The culprit being, a shortwave trough that is now
apparant on water vapor imagery over the Southwestern CONUS. This
upper level energy is progged to amplify into a closed low over
the Southern Plains before seperating from the northern stream
flow and descending into the Gulf of Mexico on Saturday.
Cyclogenesis at the surface will be triggered over the
northeastern Gulf, before the surface low deepens and continues
eastward, crossing the Florida Peninsula on Sunday.

As the surface low quickly occludes, there looks to be two
possible rounds for severe weather to develop across South
Florida. The first being a northward lifting warm front late
Saturday into early Sunday, where increasing southerly flow will
allow for moisture to rebound in the form of PWATs at or above
maximum levels for this time of year, along with increasing speed
and directional shear in the low-levels. The first round will be
followed by a cold front Sunday afternoon into early Monday as the
low pushes into the Western Atlantic. While the finer details
remain tricky to pin down given the recurrent differences related
to timing and intensity between the GFS and ECMWF, increasing rain
chances and inclement weather are still anticipated for this time
period. The concerns for potential severe weather will continue
to be monitored over the next several days as this system evolves.

Monday and Wednesday...

As the system slowly departs from the region, drier air will
filter in as westerly winds gradually become northerly then
northeasterly through mid week. This will allow for rain chances
on Monday to steadily diminish through the remainder of the
period. Daytime temperatures will begin the week in the 70s and
extend into low to mid 80s along the southwestern portions by mid
week. While overnight lows are forecast to be in the 50s across
South Florida each morning, with low to mid 60s for the eastern
areas.

&&

.Marine...
Breezy to windy easterly winds will affect most of South Florida
waters today through this weekend due to the pressure gradient
over the region. Wind gust could even get into the gale force
conditions over the Atlantic waters tonight into Friday.

The Atlantic seas will be 9 to 11 feet today before slowly
subsiding to 5 to 7 feet by late this weekend. The Atlantic seas
will then be increasing again to 12 to 15 feet early to middle of
next week as a large northerly swell builds into the waters. The
Gulf waters will be slowly subsiding from 4 to 6 feet up to 8 feet
this morning to 2 to 3 feet late this weekend. The Gulf seas will
then quickly build to 5 to 7 feet near-shore up to 11 feet
offshore early next week, as a northwest swells builds into the
Gulf waters.

Therefore, an SCA has been issued for most of South Florida
waters today through Friday, except SCEC conditions for the near-
shore Gulf waters and an Gale Watch for the Atlantic waters
tonight into Friday.

&&

.Aviation...
The breezy to windy easterly winds will be over all of the TAF
sites through tonight. There will also be fast moving showers over
the east coast TAF sites through tonight. The ceilings should
remain in VFR conditions, but could fall into the MVFR or even IFR
conditions over the east coast TAF sites with any passing
showers.

&&

.Beach Forecast...
Breezy to windy easterly winds will affect the east coast beaches
today through this weekend leading to rip current conditions.
Therefore, a High Risk of Rip Currents has been issued for the
east coast Beaches of South Florida through this weekend.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  72  67  75  67 /  50  50  40  40
Fort Lauderdale  73  68  76  70 /  60  60  40  40
Miami            73  68  76  69 /  60  60  40  40
Naples           72  63  75  64 /  20  20  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.

     Wind Advisory from 7 AM EST today until 7 AM EST Friday for
     FLZ168-172-173.

AM...Small Craft Advisory until 7 PM EST Friday for AMZ610-630.

     Gale Watch from this evening through Friday evening for AMZ650-
     651-670-671.

     Small Craft Advisory until 7 PM EST this evening for AMZ650-651-
     670-671.

GM...Small Craft Advisory until 7 PM EST Friday for GMZ676.

&&

Marine...54/BNB
Aviation...54/BNB
Beach Forecast...54/BNB

Short Term...54/BNB
Long Term...11/HVN
Hazardous weather outlook, Dec 18, 9:32 PM EST, 5 hours 58 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
932 PM EST Wed Dec 18 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
191445-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
932 PM EST Wed Dec 18 2019

...SMALL CRAFT ADVISORY ATLANTIC/OFFSHORE GULF WATERS...
...POSSIBLE STRONG TO EVEN SEVERE STORMS THIS WEEKEND...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip Currents: There is a Moderate Risk of Rip Currents along both
coast of South Florida.

Wind: The winds will get up to around 20 knots in the offshore Gulf
waters this afternoon into tonight while the Atlantic waters gets up
to 20 to 25 knots with gusts up to near Gale Force conditions.

Seas: Seas will be building to 7 feet in the offshore Gulf waters
while the seas in the Atlantic waters will be building to around 10
feet. Therefore, a Small Craft Advisory is in effect for the offshore
Gulf waters and the Atlantic Waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Elevated rip-current potential should continue along the Atlantic
beaches through the weekend while decreasing along the Gulf coast
beaches of South Florida.

For this weekend, there will be the potential for a strong weather
system to move across the region. There is some uncertainty
regarding the evolution of this system. However, the potential for
strong-wind and heavy-rain hazards could exist across South Florida
this weekend. Hazardous marine conditions will also be possible over
the local waters. As a result, all residents and visitors of South
Florida are strongly encouraged to monitor the latest information
from the National Weather Service in Miami.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time over South Florida.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:31 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach4 days
Dec 19, 3:33 AM ESTGale WatchMFL13 hr
Dec 19, 4:59 PM ESTHigh Surf AdvisoryMFLBroward, Miami-Dade, Palm Beach50 hr
Dec 19, 5:02 PM ESTGale WarningMFL26 hr

Nearby

Wind Advisories in Florida, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.